Alert archive / Florida / Gale Warnings in 2019

Gale Warning 8, NWS Melbourne, FL

November 16, 2019

NWS Melbourne, FL issued this gale warning at Nov 16, 2019, 3:35 AM EST. It took effect at Nov 16, 2019, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2019, 3:35 AM EST (08:35 UTC)
In effect from
Nov 16, 2019, 10:00 AM EST
Expired
Nov 17, 2019, 4:00 AM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

813 
WHUS72 KMLB 160835
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
335 AM EST Sat Nov 16 2019

AMZ570-572-170900-
/O.EXT.KMLB.SC.Y.0037.191116T0900Z-191116T1500Z/
/O.NEW.KMLB.GL.W.0008.191116T1500Z-191117T0900Z/
/O.NEW.KMLB.SC.Y.0038.191117T0900Z-191119T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
335 AM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM EST
TUESDAY...

The National Weather Service in Melbourne has issued a Gale
Warning, which is in effect from 10 AM this morning to 4 AM EST
Sunday. A Small Craft Advisory has also been issued. This Small
Craft Advisory is in effect from 4 AM Sunday to 4 AM EST Tuesday.

* WINDS...Northwest winds increasing to around 25 knots late this
  morning with frequent gusts to Gale Force through Saturday
  night. Winds then decreasing to around 20 knots by Sunday
  afternoon.
 
* Waves/seas...Seas building 7 to 10 feet today and 10 to 14 feet
  tonight into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ575-170900-
/O.EXT.KMLB.SC.Y.0037.191116T0900Z-191119T0900Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
335 AM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS...Northwest to north winds increasing to 20 to 25 knots,
  with occasional gusts to Gale Force this afternoon and tonight.
  Winds then decreasing to 20 knots by Sunday afternoon. 

* Waves/seas...Seas building to 7 to 9 feet today and 10 to 12
  feet tonight into Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-170900-
/O.EXT.KMLB.SC.Y.0037.191116T1200Z-191118T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
335 AM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST MONDAY...

* WINDS...Northwest winds increasing to around 20 knots today, and
  then decreasing to 15 to 20 knots late tonight into Sunday. 

* Waves/seas...Seas building to 6 to 9 feet today and 7 to 10 
  feet tonight into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-170900-
/O.EXT.KMLB.SC.Y.0037.191116T1200Z-191119T0900Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
335 AM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 AM EST TUESDAY...

* WINDS...Northwest to north winds increasing to around 20 knots
  today, and then decreasing to 15 to 20 knots late tonight into 
  Sunday.
 
* Waves/seas...Seas building to 6 to 9 feet today and 7 to 10 feet
  tonight into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
171 
WHUS72 KMLB 161906
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
206 PM EST Sat Nov 16 2019

AMZ570-572-170900-
/O.CON.KMLB.GL.W.0008.000000T0000Z-191117T0900Z/
/O.EXT.KMLB.SC.Y.0038.191117T0900Z-191119T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
206 PM EST Sat Nov 16 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 3 PM
EST TUESDAY...

* WINDS...Northwest winds around 25 knots with frequent gusts to
  Gale Force through tonight. Winds then decreasing to around 20 
  knots by Sunday afternoon. 

* Waves/seas...Seas 7 to 10 feet today and 10 to 14 feet tonight 
  into Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

AMZ552-555-575-170900-
/O.EXT.KMLB.SC.Y.0037.000000T0000Z-191119T2000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
206 PM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY...

* WINDS...Northwest to north winds around 20 knots today, and then
  decreasing to 15 to 20 knots into Sunday.
 
* Waves/seas...Seas 6 to 9 feet today then 7 to 10 feet tonight 
  into Sunday.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-170900-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-191118T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
206 PM EST Sat Nov 16 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* WINDS...Northwest winds around 20 knots today, decreasing to 15
  to 20 knots late tonight into Sunday. 

* Waves/seas...Seas 6 to 9 feet today and 7 to 10 feet tonight 
  into Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
108 
WHUS72 KMLB 170915
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
415 AM EST Sun Nov 17 2019

AMZ570-572-180930-
/O.EXP.KMLB.GL.W.0008.000000T0000Z-191117T0900Z/
/O.CON.KMLB.SC.Y.0038.000000T0000Z-191119T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
415 AM EST Sun Nov 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
TUESDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...Northwest winds around 20 to 25 knots with occasional
  gusts to gale force through this afternoon. Winds then
  decreasing to 20 knots late this afternoon and to around 15
  knots tonight.

* Waves/seas...10 to 14 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-555-180930-
/O.EXT.KMLB.SC.Y.0037.000000T0000Z-191119T0900Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
415 AM EST Sun Nov 17 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS...Northwest winds around 20 knots and then decreasing to
  10 to 15 knots into tonight. 

* Waves/seas...8 to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-180930-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-191118T2100Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
415 AM EST Sun Nov 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

* WINDS...Northwest winds around 20 knots today, decreasing to 10
  to 15 knots tonight. 

* Waves/seas...7 to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-180930-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-191119T2000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
415 AM EST Sun Nov 17 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
TUESDAY...

* WINDS...Northwest winds around 20 knots today, and then 
  decreasing to around 15 knots tonight. 

* Waves/seas...10 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Nov 15, 9:00 PM EST, 6 hours 35 minutes earlier.

Area forecast discussion, Nov 15, 9:00 PM EST, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
900 PM EST Fri Nov 15 2019

.DISCUSSION...

By press time, the cold front had pushed into the FL Straits south
of West Palm Beach and was approaching the Nrn Bahamas. In its wake,
precip had pushed offshore as NW sfc winds were pushing cooler and
drier air into central FL. The 17/00Z KTAE/KJAX/KXMR/KTBW RAOBs all
show a sharp frontal inversion in the H100-H85 lyr with the
accompanying airmass nearly saturated. Sat obs show an extensive
stratus/fog deck in the post frontal airmass extending well into
GA/AL...confirmed by the latest sfc obs. These will be under the
influence of the brisk post-frontal NWrly sfc/low lvl flow shown by
the RAOBs as well as lcl wind profilers.

Mcldy skies overnight due to the low stratus advecting southward. A
few spots along and north of the I-4 Corridor have been reporting
fog as well, though the winds should keep the lcl airmass stirred up
enough to keep vsbys from dropping much below 2-3mi. Evng update
will keep slgt chc of -RA in the forecast for the Treasure
Coast/Lake-O region thru midnight...ending thereafter. Northward,
precip will be removed altogether. Also will add mention of patch
fog along and north of I-4.

&&

.AVIATION...Thru 17/00Z.
Sfc Winds: Thru 16/13Z...W/NW 6-9KTS. Btwn 16/13Z-16/16Z...bcmg NW
10-14KTS...coastal sites ocnl sfc G18-23KTS.

Vsbys/WX: Btwn 16/05Z-16/13Z...N of KISM-KTTS areas MVFR/lcl IFR
vsbys in BR.

Cigs: Thru 16/14Z...MVFR cigs btwn FL010-020 areas IFR cigs btwn
FL006-009. Btwn 16/14Z-16/17Z...N of KISM-KMLB MVFR cigs btwn FL010-
020...S of KISM-KMLB MVFR cigs btwn FL020-030.

&&

.MARINE...
Deteriorating conditions overnight as winds increase out of the NW
behind a cold front pushing into the FL Straits/Nrn Bahamas.
Sfc/bndry lyr winds bcmg a fresh to strong NW breeze by daybreak.
Short fetch due to the offshore component will limit seas to 4-6FT
nearshore and 5-7FT offshore, largely due to a 3-4FT/8-9sec NE
swell. However, lcl wind waves will have a much shorter period,
resulting in rough conditions areawide. Small craft should exercise
caution over the lcl Atlc overnight. SCA in effect for the offshore
waters at 09Z/4AM...and areawide by 12Z/7AM.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM Saturday to 4 PM EST Sunday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory from 4 AM Saturday to 4 PM EST Sunday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

Short Term/Aviation...Bragaw
Impact Weather........Volkmer
Hazardous weather outlook, Nov 15, 7:47 PM EST, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
747 PM EST Fri Nov 15 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
747 PM EST Fri Nov 15 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Northwest winds will increase to 20 knots and gusty late tonight
north of Sebastian Inlet and 15 to 20 knots south of Sebastian
Inlet. Hazardous marine conditions will develop offshore and
across the gulf stream waters late tonight for small craft.

.RIVER FLOOD IMPACT...
The St Johns River at Astor is forecast to reach Moderate Flood
Stage on Saturday, then decrease back into Minor Flood Stage by
early next week.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Poor to hazardous boating conditions will continue into early
next week as a gale center remains offshore of the southeast U.S.
coast this weekend before lifting slowly northward early next
week. Hazardous beach conditions are expected this weekend at area
beaches with rough surf and numerous strong rip currents.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Volkmer

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:35 AM ESTSmall Craft AdvisoryMLB4 days
Nov 16, 2:24 PM ESTHigh Surf AdvisoryMLBVolusia61 hr

Nearby

Gale Warnings in Florida, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.